MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW

PENUMBRA, INC. INDIGO SYSTEM SEPARATOR 8; QEW
Model Number SEP8-A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the inferior vena cava (ivc) using an indigo system separator 8 (sep8) and an indigo system aspiration catheter 12 (cat12).During the procedure, the physician made multiple passes with the devices in an attempt to clear extensive deep vein thrombosis (dvt).Subsequently, the sep8 was withdrawn in order to flush clot from the cat12.Upon removal, the physician noticed that the distal tip of the sep8 was stretched proximal to the bulb.Therefore, the sep8 was no longer used.The procedure was completed using a new sep8 and the same cat12.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Results: the core wire was fractured, and the wrapping wire was unraveled approximately 150.0 cm from the proximal end.Conclusions: evaluation of the returned sep8 revealed that the atraumatic tip distal to the bulb was fractured.If the sep8 is repeatedly manipulated through tough clot burden, damage such as this may occur.If the core wire fractures, the wrapping wire will unravel.Penumbra separators are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
INDIGO SYSTEM SEPARATOR 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10656533
Report Number3005168196-2020-01679
Device Sequence Number3552685
Product Code QEW
UDI-Device Identifier00814548017440
UDI-Public00814548017440
Combination Product (Y/N)Y
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K161523
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/15/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/05/2021
Device Model NumberSEP8-A
Device Catalogue NumberSEP8
Device Lot NumberC21821
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 09/15/2020
Supplement Date Received by Manufacturer10/14/2020
Initial Report FDA Received Date10/09/2020
Supplement Report FDA Received Date11/13/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR
Date Report Sent to FDA01/01/2005